What is Vicodin Overdose, Know its Causes, Signs, Symptoms, Treatment
Vicodin belongs to the group of Opioids that serve as pain relievers. They can also be categorized into the group of Narcotics. Vicodin basically consists of hydrocodone and acetaminophen mixed together in definite ratio. Hydrocodone is useful in getting rid of pain instantly. Vicodin is most useful in case of moderate pain as a pain reliever.
What is Vicodin Overdose?
The maximum dosage of vicodin over which it can be regarded as overdose is not well defined. Experts all over the world are trying to agree to a common amount. However, all the experts agree to a common point that the vicodin overdose can vary from person to person as everyone has a different level of tolerance. Most of the experts believe that any dose of more than 350 mg per day is unsafe and can be regarded as vicodin overdose.
Causes of Vicodin Overdose
However, the overdose of vicodin can invite lots of trouble. There can be various causes behind the vicodin overdose. Some people might take it accidently while other may take vicodin overdose out of addiction. Whatever may be the reasons for vicodin overdose, the outcomes can be severe.
Signs of Vicodin Overdose
It is usually difficult to detect the signs of vicodin overdose early but if detected can be very helpful in preventing severe outcomes. Also, the treatment can be started early and recovery is faster. One of the most common and easy to identify signs of vicodin overdose is vomiting and nausea. Loss of appetite is another common sign of vicodin overdose. A person who is taking high dose of vicodin usually sweats more than usual and feels anxious and nervous without any reason. If you find any of these signs in a person, he or she might be a candidate of vicodin overdose. Vicodin overdose also damages liver and thus makes you vulnerable to liver problems and diseases such as jaundice.
Symptoms of Vicodin Overdose
It is important to detect the case of vicodin overdose early to reduce the damage to the body. Thus, it becomes important to be able to identify the symptoms of vicodin overdose. The symptoms of vicodin overdose may take some time to appear in a magnitude where they can be identified.
The outcomes can get severe if a person has taken any sedatives, tranquilizers or alcohol. Some of the common symptoms of vicodin overdose are as follows:
- A person feels as if the skin is getting abnormally cold & sort of clammy.
- The lips of a person start to turn blue. The intensity of the blue color is a direct indication of the level of poison that has entered into the body
- Difficulty in breathing normally as the overdose effects the respiratory system adversely.
The severity of the symptoms depends on the level of vicodin overdose and also the tolerance level of a person. Negligence of symptoms can even lead a person to coma.
Treatment of Vicodin Overdose
There are various treatment options available for the overdose of vicodin. The selection of the best treatment option depends on several factors including the severity of the overdose, delay in starting treatment etc…
If the signs and symptoms of vicodin overdose have been identified early, antagonist drugs such as Naloxone work as the best treatment option. They help in nullifying the effect of vicodin overdose. N-acetyl cysteine also works as an effective option for the treatment of vicodin overdose in case it is detected early.
If the condition of the patient gets severe due to delay in starting the vicodin overdose treatment, the use of activated charcoal works best to try and expel out the vicodin overdose of the drug. If none of the options work, gastric lavage works as the last option to try and get the patient into a stable condition. The vicodin overdose can be easily prevented by taking the dose strictly as prescribed by the doctor.